Vitreous hemorrhage in a patient on tirzepatide: Coincidence or drug induced?

Q3 Medicine
Oman Journal of Ophthalmology Pub Date : 2026-02-27 eCollection Date: 2026-01-01 DOI:10.4103/ojo.ojo_437_25
Sitara Azeem, Lujain Al Bulushi, Buthaina Isa Sabt
{"title":"Vitreous hemorrhage in a patient on tirzepatide: Coincidence or drug induced?","authors":"Sitara Azeem, Lujain Al Bulushi, Buthaina Isa Sabt","doi":"10.4103/ojo.ojo_437_25","DOIUrl":null,"url":null,"abstract":"<p><p>Tirzepatide is a synthetic polypeptide classified as glucose-dependent insulinotropic polypeptide/glucagon-like peptide-1 receptor agonist. It stimulates insulin secretion from the pancreas and helps lower blood sugar levels in patients with type 2 diabetes mellitus. It also reduces appetite and helps in weight reduction management. We report a case of unilateral vitreous hemorrhage in a middle-aged woman on tirzepatide for weight loss. A 55-year-old female, nondiabetic, on tirzepatide for weight loss presented with sudden visual loss in the right eye while being on tirzepatide. Her ocular history is known for angle-closure glaucoma status postsurgical peripheral iridectomy in both eyes many years back. Her medical history is notable for palpitations and is currently managed with beta blockers. At presentation, the best-corrected visual acuity in the right eye was 0.16 and 1.0 in the left eye. Fundus examination revealed vitreous hemorrhage in the right eye. Vitreous hemorrhage spontaneously resolved and uncorrected visual acuity improved to 1.0 over a period of four months. The key point to be conveyed from this case is the need for more studies into whether there is a causal relationship between tirzepatide and vitreous hemorrhage in nondiabetic patients and to promote caution when administering tirzepatide.</p>","PeriodicalId":19461,"journal":{"name":"Oman Journal of Ophthalmology","volume":"19 1","pages":"107-110"},"PeriodicalIF":0.0000,"publicationDate":"2026-02-27","publicationTypes":"Journal Article","fieldsOfStudy":null,"isOpenAccess":false,"openAccessPdf":"https://www.ncbi.nlm.nih.gov/pmc/articles/PMC13043162/pdf/","citationCount":"0","resultStr":null,"platform":"Semanticscholar","paperid":null,"PeriodicalName":"Oman Journal of Ophthalmology","FirstCategoryId":"1085","ListUrlMain":"https://doi.org/10.4103/ojo.ojo_437_25","RegionNum":0,"RegionCategory":null,"ArticlePicture":[],"TitleCN":null,"AbstractTextCN":null,"PMCID":null,"EPubDate":"2026/1/1 0:00:00","PubModel":"eCollection","JCR":"Q3","JCRName":"Medicine","Score":null,"Total":0}
引用次数: 0

Abstract

Tirzepatide is a synthetic polypeptide classified as glucose-dependent insulinotropic polypeptide/glucagon-like peptide-1 receptor agonist. It stimulates insulin secretion from the pancreas and helps lower blood sugar levels in patients with type 2 diabetes mellitus. It also reduces appetite and helps in weight reduction management. We report a case of unilateral vitreous hemorrhage in a middle-aged woman on tirzepatide for weight loss. A 55-year-old female, nondiabetic, on tirzepatide for weight loss presented with sudden visual loss in the right eye while being on tirzepatide. Her ocular history is known for angle-closure glaucoma status postsurgical peripheral iridectomy in both eyes many years back. Her medical history is notable for palpitations and is currently managed with beta blockers. At presentation, the best-corrected visual acuity in the right eye was 0.16 and 1.0 in the left eye. Fundus examination revealed vitreous hemorrhage in the right eye. Vitreous hemorrhage spontaneously resolved and uncorrected visual acuity improved to 1.0 over a period of four months. The key point to be conveyed from this case is the need for more studies into whether there is a causal relationship between tirzepatide and vitreous hemorrhage in nondiabetic patients and to promote caution when administering tirzepatide.

服用替西帕肽患者玻璃体出血:巧合还是药物引起的?
tizepatide是一种合成多肽,被归类为葡萄糖依赖性胰岛素性多肽/胰高血糖素样肽-1受体激动剂。它能刺激胰腺分泌胰岛素,有助于降低2型糖尿病患者的血糖水平。它还能降低食欲,有助于减肥管理。我们报告一例单侧玻璃体出血的中年妇女服用替西帕肽减肥。一位55岁女性,非糖尿病患者,服用替西帕肽减肥,在服用替西帕肽期间右眼突然视力下降。她的眼部病史为闭角型青光眼,多年前在双眼周围虹膜切除术后。她的病史有明显的心悸,目前使用受体阻滞剂治疗。就诊时,右眼最佳矫正视力为0.16,左眼最佳矫正视力为1.0。眼底检查发现右眼玻璃体出血。玻璃体出血自行消退,未矫正视力在4个月内改善至1.0。该病例传达的关键观点是,需要更多的研究来确定替西帕肽与非糖尿病患者玻璃体出血之间是否存在因果关系,并在使用替西帕肽时要谨慎。
本文章由计算机程序翻译,如有差异,请以英文原文为准。
求助全文
约1分钟内获得全文 求助全文
来源期刊
Oman Journal of Ophthalmology
Oman Journal of Ophthalmology Medicine-Ophthalmology
CiteScore
0.50
自引率
0.00%
发文量
68
审稿时长
50 weeks
期刊介绍: To provide a platform for scientific expression of the Oman Ophthalmic Society and the international Ophthalmic community and to provide opportunities for free exchange of ideas and information. To serve as a valuable resource for ophthalmologists, eye-care providers including optometrists, orthoptists, other health care professionals and research workers in all aspects of the field of visual science.
×
引用
GB/T 7714-2015
复制
MLA
复制
APA
复制
导出至
BibTeX EndNote RefMan NoteFirst NoteExpress
×
提示
您的信息不完整,为了账户安全,请先补充。
现在去补充
×
提示
您因"违规操作"
具体请查看互助需知
我知道了
×
提示
确定
请完成安全验证×
copy
已复制链接
快去分享给好友吧!
我知道了
右上角分享
点击右上角分享
0
联系我们:info@booksci.cn Book学术提供免费学术资源搜索服务,方便国内外学者检索中英文文献。致力于提供最便捷和优质的服务体验。 Copyright © 2023 布克学术 All rights reserved.
京ICP备2023020795号-1
ghs 京公网安备 11010802042870号
Book学术文献互助
Book学术文献互助群
群 号:604180095
Book学术官方微信
小红书